MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL525RH
Medical Device Problem Codes Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u95k1p.Additional information was requested and the following was obtained: did the electrode ceramic separate or break off? no.Did the i blade get damaged or break off? the account is not sure is the jaw damaged but not broken off? no.Is the top jaw loose but not detached? no.Is the top jaw ptc material damaged? no.Is the black ptc in the upper jaw detached? no.Is the top jaw broken off the of the device? no.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.
 
Event or Problem Description
It was reported that during an exploratory laparotomy the tip broke off and the jaws no longer closed.The procedure was completed with a like device with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/8/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nseal525rh device was received the upper jaw damaged at the proximal side.The device was connected to the generator and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.The condition of the jaws prevented the functionality of the jaw.The device was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ENSEAL 5MM ROUND TIP 25CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12615098
Report Number3005075853-2021-06107
Device Sequence Number14349246
Product Code GEI
UDI-Device Identifier10705036000037
UDI-Public10705036000037
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberNSEAL525RH
Device Catalogue NumberNSEAL525RH
Device Lot NumberU95K1P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; GENERATOR
Patient SexUnknown